Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
DomoKun

My Experiences with Acne Conglobata

Hi there, just some pretty long essay lol introduction bout my acne life which I wanted to share around and hope it may help out to those who are experiencing the same issue.

I'm 25 this year, my first breakout started around year 2007. Like how acne used to develop during raging hormones of puberty. Small red bumps, not too many and pretty minor. Not till a year or 2 later when I started to realize there's this small bumps which unlike normal acne. It does not develop the small yellow heads and will last for more than a month. Didn't realize that was actually called Acne Conglobata until recently. That's when I was recommended to take Accutane by my dermatologist.

Started taking 10 mg of Accutane for around 2 years. Not only it did not help but things got worse. The acne vulgarities are like everywhere from face to my chest and back. There were some Conglobatas but not many, around 2-3. Somehow they only grow on my face only. Since 10 mg did not work, I was then given 20 mg of Accutane per day.

After a year on 20 mg of Accutane per day, the normal acnes on my face, chest and back were a lot lesser and less likely to breakout except for the Conglobatas. The number of acne Conglobatas can range from 2-8, they last for around 2-6 months each. This is when it started to cause severe scars which are almost permanent. The main issue with this Conglobata is it can combine together if there are 2-3 close together and form an even bigger lump which are seriously painful. Even if I were to not force them to pop, it will just bleed itself out after the top layer of the skin gets thinner as it grows. Sounds like some kind of horror movie when there are tons of blood flowing on the face, lol. Not only that, the pain keeps me awake at night whenever I accidentally roll over to the side of the face with it. Hence, I had no choice but to take Cortisone shots and Prednisone pills to control them.

Cortisone shots and Prednisone pills are the same. They are a type of steroids which reduces pain and inflammations. Cortisone shots are pretty painful during the first 1-3 hours because after the injections, the Conglobatas swell up but the pain goes away later on, allowing me to sleep peacefully at night. It takes around 3-5 days for them to almost fully subside. Almost every 2-3 months I had to return to the dermatologist for this treatment, Cortisone shots with 1 week dosage of Prednisone to have it disappear temporarily until a new one grows. Therefore, I took 20 mg of Accutane per day and Cortisone/Prednisone around every 2-3 months for around 2 years or so, until both my Acne Vulgaris and Conglobata stopped appearing. 

I was quite happy when the breakouts stopped. Although there are still scars visible but at least there are no acnes, able to look into the eyes of another person when talking as well as sleeping peacefully at night. Started to workout as well, taking Whey Proteins (bad idea I guess) and eating all sorts of food during those periods. Pretty enjoyable moments until the dream ended after a year. There were no Acne Vulgaris breakouts but Conglobatas slowly appearing like a frequency of once a month. Hence, I only went back to the dermatologist for Cortisone shots every few months but never planned to take Accutane again.

Soon I realized the breakouts of Acne Conglobata on my face was back. There were few to none Acne Vulgaris which I believed the Accutane helped in stopping them. Wasn't sure but I was told by the Doc that it might be caused by the Whey Protein. Hence, I had no choice but to retake the Accutane treatment again with the steroids once in awhile to prevent scarring. 

Since then, the Accutane never helped in stopping the Conglobatas even after the dosage was increased from 20 mg to 40 mg per day. That's when I went and tried the Acneorg Regimen Kit. Like they said it takes some time for the skin to get used to it, my skin were flaky and peeling like mad. After 3-6 months of usage I noticed there were entirely no Acne Vulgaris, most of the scars were lightened (probably because of the insane dry skin peelings) but there were still some Acne Conglobatas. I guess it does help but just a little in my case.

I bought a bottle of zinc+copper supplement after reading some reviews here but made my skin 10x worse after a week:smileys_n_people_50:. I even tried visiting Immunology Specialist to see if I could get a blood test to check if there is a list of food which I am allergic to, but turned down by the Doc and was recommended with Medik8 acne cream, cleanser and told to continue with my Accutane treatment instead lol. Although rejected but I insist in believing that my Acne Conglobatas are caused by food allergens. No idea why but many of these doctors doesn't believe food allergens may cause acne.:smileys_n_people_22:

Until last year my dermatologist went for some conference discussing bout my kind of acne issue and pointed out that it should be bad antibodies causing them. I was then given to tryout a dosage of Prednisone from 40 mg slowly reduced to 5 mg/day for 3 months. It kinda suppressed the Conglobatas for few months even after the treatment. Once again, they came back from the grave :|. Though this time, I have stopped taking Accutanes and those Steroids since they have pretty nasty side effects if I should continue.

Something came to my mind, I remembered the dermatologist mentioned bout bad antibodies causing these Acne Conglobatas and I used to have once in awhile itchy skin without realizing that I have been scratching for years. Depending on what kind of food I take, it may cause my skin to itch a little, might form Urticaria if severe but so far I have only experienced Urticaria 3-4 times since 2009. Based on these points I have came to an assumption that food which I am allergic to will cause Acne Conglobata.

Since then, I have been monitoring my skin condition and the foods I take every week in mind (too lazy to write them down:smileys_n_people_24:). So far I have found out some foods which are causing my acnes. All the types of nuts from Peanuts to Almonds, Pistachio and so on. Another one is sesame seeds, realized breakouts after eating foods which contains sesame oils. 1-2 Acne Conglobatas will grow after 3-7 days from taking these food allergens which is what I have found out. Hence, I try my best at avoiding these foods by reading the ingredient labels beforehand. For example chocolates, some despite having zero nuts do have nut contamination noted on the food label. I will take anti-histamines for skin rash if I were to notice any skin rashes/irritations since sometimes it's hard to tell what ingredients was used when dining outside.:smileys_n_people_9:

In conclusion, for the past 6 months I am able to control the Acne Conglobatas without the help of Accutane and steroids. Just some anti-histamine for a few days to a week if one does grows. I have also noticed they tend to recover a lot quicker like within a month, unlike before up to 6 months and even bleed by itself-_-. Based on these, I can safely assume that certain food allergens causes my skin to itch and makes it inflamed. Thus, any irritation done to the skin, be it from scratching or friction from pillows will easily cause the formation of Acne Conglobatas. Lastly, some product which I am still using right now is the Benzoyl Peroxide from Acneorg or Innisfree (bija trouble spot essence) and Medik8 Pro Cleanser (liked this cause the salicylic acid is pretty friendly on the skin unlike Acneorg's AHA+ which can be too strong for exfoliation:smileys_n_people_9:). Not sure bout toner/moisturizers yet.

Would be glad if others can share the type of food they are allergic to in here as well as other tips to conquer this nasty p.o.s Acne Conglobata.B|.

Edited by DomoKun

Share this post


Link to post
Share on other sites

Wow. That pretty much sums up what I thought after reading all this. All that you have been through to try and fix your skin. Ive heard that type of acne is very rare and severe. Im so glad that you decided to question your food intake as being related to this. Dermatologist and drs should have suggested food allergies to you ages ago. Its awful that they didnt. I know here in Australia,  drs dont believe in vitamin supplements. Meanwhile I know for a fact that zinc, vitamin e and a tablets do help with acne. Im so sorry for all you went through but im so glad now that your working out a cure. I wish you all the best with this. Lets hope this is your path to ending your acne!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×